Botox and POTS syndrome
Thank you for your question jillian32. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expression such as the vertical lines seen between the brows when one frowns. POTS, or postural orthostatic tachycardia syndrome, is a condition characterized by an increase in heart rate when going from a lying position to an upright position. Botox is not contraindicated in people with POTS syndrome. Botox is contraindicated in people with myasthenia gravis, amyelotrophic lateral sclerosis (Lou Gherig's disease), and Lambert Eaton syndrome. Symptoms of POTS are unlikely related to Botox. Also, 110 units is a lot for the glabella, but 100 units of Dysport can be used in this area. Typically 2.5-3 units of Dysport are used for every 1 unit of Botox or Xeomin. Please consult with a doctor for specific
recommendations. Good luck!
Is Botox contraindicated for people with hx of autonomic dysfunction?
Thank you for your question and I am sorry to hear of your symptoms. Though there seems to be some discrepancy with the dosing you received, Botox should not have caused your POTS symptoms.
POTS and Botox in the craniofacial area - not related
The answer is no.
I am a cardiothoracic surgeon by training and that does not make sense. The Botox does not travel and cause autonomic dysfunction at the end organds (arterial tree) or venous circulation (venous tone) - nor does it go to the conduction system of the heart to affect pacing.
POTS is not related to Botox injection in the glabella.
H Karamanoukian MD FACS